a poison puzzler…

23 year old female is bought to ED by her family after an intentional overdose of ~ 100 ‘diet tablets’ which she ingested 1.5-2 hours earlier.

She is agitated, anxious, tremulous and profoundly diaphoretic.
P 170. BP 123/70. Sats 100%. RR 32. Temp 36.8*C.
Patent airway. Chest clear. Soft, non-tender abdomen.
Pupils 4mm (equal & reactive).
Normal tone & power in all 4 limbs.
5-6 beats of inducible clonus at the ankles.

BSL 13.1
ECG. Sinus tachycardia @ 170/min (confirmed by increasing paper-speed to 50mm/sec).
VBG.

 

What do you think she took ?

Continue reading

another ECG case…

The Case.

I was superficially involved in this case of a 32 year old suicidal patient who ingested two full packets of Solian (amisulpride) (~ 24 grams) approximately 90 minutes prior to arrival to ED.

On initial assessment he was GCS 12/15 & had a systolic BP of 115 mmHg.

This is his ECG….

Continue reading